Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 45, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 10, 2013, 6:36 AM CDT for Saint John the Baptist Parish, Louisiana. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2013, 6:36 AM CDT (11:36 UTC)
- Expired
- May 10, 2013, 7:00 AM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:39 AM CDT | TSTM WND DMG | 7 N Laplace, LA | TREE BLOCKING HIGHWAY 51 NORTH OF INTERSTATE 10. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:25 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
569
WFUS54 KLIX 101136
TORLIX
LAC095-101200-
/O.NEW.KLIX.TO.W.0045.130510T1136Z-130510T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
636 AM CDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 700 AM CDT
* AT 633 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER ST. JOHN
THE BAPTIST PARISH...OR 7 MILES NORTH OF LAPLACE...MOVING EAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL MOVE OVER I-55 NEAR RUDDOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3019 9048 3019 9047 3020 9042 3014 9042
3016 9049
TIME...MOT...LOC 1136Z 264DEG 17KT 3018 9046
$$
24/RR1 follow-up statement
839
WWUS54 KLIX 101145
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 AM CDT FRI MAY 10 2013
LAC095-101155-
/O.CAN.KLIX.TO.W.0045.000000T0000Z-130510T1200Z/
ST. JOHN THE BAPTIST LA-
645 AM CDT FRI MAY 10 2013
...THE TORNADO WARNING FOR EAST CENTRAL ST. JOHN THE BAPTIST PARISH
IS CANCELLED...
THIS ROTATION HAS MOVED OVER WESTERN LAKE PONTCHARTRAIN NEAR
FRENIER. WATERSPOUTS ARE LIKELY WITH THIS STORM. A SPECIAL MARINE
WARNING IS IN EFFECT FOR LAKE PONTCHARTRAIN UNTIL 7 AM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3019 9048 3019 9047 3020 9042 3014 9042
3016 9049
TIME...MOT...LOC 1145Z 264DEG 17KT 3018 9041
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 10, 3:39 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 10, 3:39 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 AM CDT FRI MAY 10 2013
.SHORT TERM...
QUITE ACTIVE MORNING IN STORE FOR ALL OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI. A MCS THAT ORIGINATED IN NORTH CENTRAL TEXAS
HAS BECOME ORGANIZED AND IS CURRENTLY MARCHING ACROSS CENTRAL AND
SOUTHWEST LOUISIANA TOWARDS OUR CWA. STARTING UP TOP...DIFFLUENCE
ALOFT WILL AIDE IN THE COMPLEX MAINTAINING ITS INTENSITY AS IT
TRACKS EASTWARD. CAPE VALUES FOR OVERNIGHT PERIOD STILL QUITE
SUFFICIENT AT AROUND 1500 J/KG. MOISTURE IS NO ISSUE OF LIMITATION
EITHER AS LATEST SOUNDING SHOWED PLENTY THROUGHOUT THE COLUMN AND
SFC DEWPOINTS ARE WELL INTO THE 60S TO AROUND 70 AT THE COAST.
STEEP MID LEVEL LAPSE RATES WILL BE CONDUCIVE FOR SMALL HAIL AND
THUS VERY FREQUENT LIGHTNING. THIS ALONG WITH EMBEDDED VORTICIES
AND BOWING SEGMENTS CAN BE EXPECTED ALONG THIS LINE AS IT MOVES
THROUGH. SO ALL MODES OF SEVERE WEATHER POSSIBLE WITH DAMAGING
WINDS THE GREATEST THREAT THRU PRECIP LOADING. SEVERE THUNDERSTORM
WATCH NOW IN EFFECT UNTIL 10 AM FOR THIS THREAT. MEDIUM RANGE
MODELS PERFORMING FAIRLY POORLY WITH THIS MESO FEATURE.
GFS/ECMWF/SREF/NAM ALL SHOW IT MUCH FURTHER NORTH THAN IT ACTUALLY
IS. OF A FEW MESO MODELS...THE HRRR HAS INITIALIZED THE BEST AND
HAS BEEN DOING QUITE WELL OVER THE LAST FEW HOURS SO HAVE MOST
CONFIDENCE IN IT. THIS MODEL SHOWS THE LINE OF STORMS REMAINING
INTACT THROUGH MID MORNING(9-10AM). BY THIS TIME IT SHOULD BE
REACHING THE MISSISSIPPI COAST AND INTO THE NEW ORLEANS METRO
AREA. AS THE LINE PROGRESSES EASTWARD FROM THIS POINT...IT APPEARS
IT WILL BE MOVING INTO A LESS FAVORABLE ENVIRONMENT WITH MUCH LESS
INSTABILITY AND AND WEAKER MID LEVEL WINDS.
NOW...AFTER THIS FEATURE SWINGS THROUGH...THE REST OF THE AFTERNOON
WITH NOT BE TOO QUIET THOUGH SEVERE POTENTIAL LOOKS TO BE MUCH
LOWER. MESO MODELS SHOW A WIDESPREAD SHOWERS AND THUNDERSTORMS
DEVELOPING ACROSS THE CWA AFTER MAYBE A FEW HOURS OF DOWNTIME.
THINKING THAT THE MAIN THREAT WILL BE FLASH FLOODING. WITH AN INCH
OR 2 POSSIBLE WITH THIS MORNING/S MCS AND MORE IN THE AFTERNOON...
IT WILL NOT TAKE MUCH FOR STREETS TO FLOOD AS MUCH OF THE AREA HAS
BEEN GETTING POUNDED WITH RAIN FOR AWHILE NOW. NOT TO MENTION THAT
MODEL SOUNDINGS SHOW PRECIP WATER VALUES 1.5 TO 2 INCHES WHICH WILL
RESULT IN EFFICIENT RAIN PRODUCING THUNDERSTORMS. FLASH FLOOD WATCH
REMAINS IN EFFECT AND WARNINGS POSSIBLE THROUGHOUT THE DAY.
RELIEF DOESN/T COME UNTIL SOMETIME OVERNIGHT AND HOW MUCH DEPENDS ON
HOW LONG IT TAKES FOR NEXT IMPULSE TO REACH THE COAST. A VORTMAX
RUNNING NORTHEASTWARD ALONG THE SLOW MOVING FRONTAL BOUNDARY WILL
ENHANCE SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE CWA FROM SW TO
NORTHEAST. THE POSITION OF THE FRONT IS FAIRLY CRITICAL TOO AS IT
WILL BE THE MAIN FOCUS FOR CONVECTION. GFS SUGGESTS IT WILL BE
FURTHER SOUTH ALONG THE LA COAST BY SAT 18Z. ECMWF AND SREF SAY
50-100 MILES FURTHER NORTH. FOR NOW THE FORECAST IS BASED ON THE
NORTHERN POSITION SO HAVE A HIGHER POP FORECAST THAT MAV/MEX. HEAVY
RAIN/TRAINING WILL CONTINUE WHEREVER MOST OF THE RAIN FALLS.
RAIN CHANCES WILL SIGNIFICANTLY FALL OFF SATURDAY NIGHT AND SUNDAY
AS SECONDARY FRONT FROM DEEPER UPPER LEVEL TROUGH SWINGS THROUGH.
HAVE TRIMMED POPS OFF ALL AREAS NORTH OF NEW ORLEANS METRO LATITUDE
BY SUNDAY. SLIGHTLY BELOW NORMAL TEMPS CAN BE EXPECTED THOUGH NOT BY
MUCH AS COMBINATION OF CLEAR SKIES AND HIGH ENOUGH SUN ANGLE WILL
KEEP HIGHS AROUND 80S.
MEFFER
.LONG TERM...
FAIRLY BENIGN WEATHER EXPECTED FOR MUCH OF NEXT WEEK. DEEP UPPER
TROUGH WILL BE MOVING ACROSS THE EASTERN CONUS ON MONDAY AND THEN
EXITING INTO THE ATLANTIC ON TUESDAY. BY THEN...STRONG UPPER RIDGING
WILL BE BUILDING INTO THE GULF COAST REGION. SO EXPECT THOSE TEMPS
TO QUICKLY RESPOND AND BOUNCE RIGHT BACK TO CLIMATOLOGICAL NORMALS.
RAIN CHANCES NIL TO LOW ALL WEEK.
MEFFER
&&
.MARINE...HIGH PRESSURE IS SLIDING EAST AND THIS IS TIGHTENING THE
PRESSURE GRADIENT OVER THE REGION. WINDS OF 15 TO 20 KTS ARE
OCCURRING OVER MUCH OF THE OPEN WATERS ALREADY AND WILL CONTINUE
THROUGH MUCH OF THE DAY UNTIL THE FRONT LAYS UP OVER THE CWA THIS
AFTN. THIS WILL LEAD TO A WEAKENING OF THE GRADIENT AND THUS WINDS
WILL BACK OFF. THE FRONT WILL SLOWLY SINK SOUTH TONIGHT AND THROUGH
THE WEEKEND AND FINALLY PUSH INTO THE GULF SUN NIGHT. HIGH PRESSURE
WILL QUICKLY BUILD IN BEHIND THE FRONT WITH MODERATE TO STRONG
OFFSHORE WINDS DEVELOPING OVER MOST OF THE OPEN WATERS SUN NIGHT.
HIGH PRESSURE WILL SLOWLY TAKE CONTROL OF THE SERN CONUS WITH WINDS
SLACKING OFF MON NIGHT AND TUE BUT BY TUE NIGHT AND INTO THE MIDDLE
OF NEXT WEEK MODERATE ONSHORE WILL REDEVELOP AS THE SFC HIGH PUSHES
OFF THE FL/GA COAST INTO THE WRN ATLANTIC. /CAB/
&&
.AVIATION...MOST TERMINALS ARE MAINLY DEALING WITH MVFR CIGS BUT
CONDITIONS WILL DETERIORATE THROUGH THE MORNING HAS A LINE OF SHRA
AND TSRA MOVES THROUGH THE AREA. BTR AND MCB WILL BE IMPACTED FIRST
AROUND 9-11Z FOLLOWED BY HDC/HUM/MSY/NEW/ASD B/T 12-14Z. CIGS AND
VISBIES WILL BOTH LOWER WITH THE CONVECTION AND GUSTS COULD APPROACH
40-50KTS WITH THE STRONGEST STORMS. THERE IS EVEN THE THREAT OF GR
BUT THE MAIN CONCERN IS WIND. EVEN AFTER THE MAIN LINE MOVES THROUGH
THERE WILL LIKELY BE SHRA AND EMBEDDED TSRA OVER THE REGION
THROUGHOUT THE DAY AND MAYBE EVEN INTO THE OVERNIGHT HRS. /CAB/
&&
.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVERS
SEVERE THUNDERSTORM WATCH IN EFFECT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 65 78 57 / 100 60 70 10
BTR 82 68 80 61 / 100 60 70 20
ASD 79 68 80 61 / 100 50 80 20
MSY 81 70 80 64 / 90 40 80 20
GPT 78 69 78 62 / 90 50 80 20
PQL 78 69 80 60 / 70 40 80 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 1 AM SUNDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 1 AM SUNDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, May 10, 3:19 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 319 AM CDT FRI MAY 10 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-102045- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 319 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A LINE OF STORMS WILL MOVE INTO SOUTHWEST MISSISSIPPI AND SOUTH- CENTRAL AND SOUTHEAST LOUISIANA THIS MORNING. STRONG TO SEVERE STORMS ARE POSSIBLE AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT TILL 10 AM FOR ALL OF THE OUTLOOK AREA WEST OF THE PEARL RIVER WHICH INCLUDES BOTH THE BATON ROUGE AND NEW ORLEANS METROS. STRONG TO SEVERE STORMS MAY CONTAIN WIND GUSTS OF 50 TO 60 MILES AN HOUR...FREQUENT TO CONTINUOUS LIGHTNING...AND HAIL. IN ADDITION TO THE SEVERE THREAT LOCALLY HEAVY RAINFALL IS EXPECTED WITH RAINFALL TOTALS TODAY OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. DUE TO RECENT HEAVY RAINFALL...SOILS ARE SATURATED AND AREA RIVERS ARE RUNNING HIGH. THESE CONDITIONS MAKE THE AREA MORE PRONE TO FLASH FLOODING THAN NORMAL AS ANY HEAVY RAINFALL WILL QUICKLY RUN OFF INTO AREA STREAMS...RIVERS...AND CANALS. THEREFORE...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA THROUGH SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SATURDAY. AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE WITH EVENT RAINFALL TOTALS OF 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED OVER SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH SATURDAY. THE FLASH FLOOD WATCH WILL STILL BE EFFECT THROUGH SATURDAY. IN ADDITION TO THE HEAVY RAINFALL EVENT...ISOLATED STRONG TO SEVERE STORMS WITH GUSTY WINDS UP TO 50 TO 60 MILES AN HOUR AND FREQUENT LIGHTNING ARE POSSIBLE. THE MAIN TIME FRAME FOR THUNDERSTORMS SATURDAY WILL BE FROM LATE MORNING THROUGH ANOTHER THROUGH SATURDAY EVENING. SEVERAL AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE THIS WEEK INTO EARLY NEXT WEEK...AND POSSIBLY BEYOND. ADDITIONAL RAINFALL FRIDAY AND SATURDAY COULD LEAD TO SOME RIVERS RISING ONCE AGAIN. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT OF THE IMPENDING WEATHER HAZARDS THIS MORNING AND ON SATURDAY. ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN SATURDAY. CAB
In the hours before
Special weather statement, May 10, 4:19 AM CDT, 2 hours 17 minutes before
LAZ046>048-050-101015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 419 AM CDT FRI MAY 10 2013 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE PARISH... AT 416 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF CATAHOULA...OR ABOUT 8 MILES SOUTH OF RAMAH...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... GROSSE TETE BY 430 AM... ADDIS BY 440 AM... BRUSLY BY 445 AM... PORT ALLEN BY 450 AM... BATON ROUGE...BATON ROUGE AIRPORT AND WESTMINSTER BY 500 AM... THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Special weather statement, May 10, 4:38 AM CDT, 1 hour 58 minutes before
LAZ036-037-071-MSZ069-070-101045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 438 AM CDT FRI MAY 10 2013 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY...ST. HELENA PARISH...EAST FELICIANA PARISH...NORTHERN TANGIPAHOA PARISH... PIKE COUNTY... AT 433 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CLINTON...OR ABOUT 5 MILES SOUTHWEST OF CLINTON...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... DARLINGTON BY 500 AM... EASLEYVILLE BY 510 AM... GILLSBERG BY 520 AM... OSYKA BY 535 AM... MAGNOLIA BY 540 AM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. SOME ROTATION IS BEING INDICATED WITH THIS STORM AND A TORNADO WARNING MAY BE NEEDED IF THE ROTATION PERSISTS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, May 10, 5:05 AM CDT, 1 hour 31 minutes before
LAZ037-039-040-050-071-072-MSZ069>071-101100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 505 AM CDT FRI MAY 10 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY... WALTHALL COUNTY...ST. HELENA PARISH...LIVINGSTON PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH... PIKE COUNTY...WASHINGTON PARISH... AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF LIBERTY TO 6 MILES SOUTHWEST OF AMITE...MOVING EAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... INDEPENDENCE BY 510 AM... ROSELAND...AMITE AND GILLSBERG BY 515 AM... TANGIPAHOA BY 520 AM... KENTWOOD BY 525 AM... OSYKA BY 530 AM... MAGNOLIA AND WILMER BY 535 AM... THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Local storm report, May 10, 5:22 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
522 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM HAIL 2 NW WESTMINSTER 30.43N 91.11W
05/10/2013 M1.00 INCH EAST BATON ROUGE LA TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL IN BATON ROUGE
&&
CBANNANSpecial weather statement, May 10, 5:25 AM CDT, 1 hour 11 minutes before
LAZ046-049-056-057-101130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 525 AM CDT FRI MAY 10 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...ASSUMPTION PARISH...IBERVILLE PARISH... AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 13 MILES WEST OF PLAQUEMINE TO 38 MILES WEST OF NAPOLEONVILLE...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... BAYOU SORREL BY 540 AM... PLAQUEMINE BY 545 AM... WHITE CASTLE BY 600 AM... PIERRE PART AND CARVILLE BY 605 AM... GEISMER BY 615 AM... PRAIRIEVILLE AND PAINCOURTVILLE BY 620 AM... THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO NICKEL SIZE AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Local storm report, May 10, 5:27 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
527 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL ADDIS 30.35N 91.27W
05/10/2013 E1.00 INCH WEST BATON ROUGE LA BROADCAST MEDIA
QUARTER SIZE HAIL IN TOWN OF ADDIS.
&&
CBANNANThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:41 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 64 min |
| May 10, 5:30 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 45 min |
| May 10, 5:37 AM CDT | Special Marine Warning | LIX | 83 min | |
| May 10, 6:10 AM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 50 min |
| May 10, 6:15 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 2 more | 60 min |
| May 10, 6:40 AM CDT | Tornado Warning | LIX | Saint Tammany | 35 min |
| May 10, 6:54 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 66 min |
| May 10, 6:59 AM CDT | Areal Flood Advisory | LIX | Assumption, Jefferson, Lafourche, Livingston, Orleans, Saint Charles and 6 more | 2 hr |
| May 10, 7:00 AM CDT | Special Marine Warning | LIX | 60 min | |
| May 10, 7:26 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Terrebonne | 2 hr |
| May 10, 7:30 AM CDT | Areal Flood Advisory | LIX | Saint Bernard, Saint Tammany | 3 hr |
| May 10, 7:36 AM CDT | Tornado Warning | LIX | Orleans, Saint Tammany | 24 min |
| May 10, 7:50 AM CDT | Special Marine Warning | LIX | 115 min | |
| May 10, 8:15 AM CDT | Special Marine Warning | LIX | 15 min | |
| May 10, 9:32 AM CDT | Special Marine Warning | LIX | 118 min | |
| May 10, 11:25 AM CDT | Special Marine Warning | LIX | 50 min | |
| May 10, 12:47 PM CDT | Areal Flood Advisory | LIX | Assumption, Lafourche, Saint Charles, Terrebonne | 118 min |
| May 10, 2:06 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Jefferson, Lafourche, Orleans, Plaquemines and 4 more | 114 min |
| May 10, 3:02 PM CDT | Flash Flood Warning | LIX | Assumption, Lafourche, Saint James, Saint John the Baptist, Terrebonne | 118 min |
| May 10, 3:34 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 56 min |
| May 10, 4:07 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist, Terrebonne | 38 min |
| May 10, 4:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| May 10, 5:01 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 59 min |
| May 10, 5:20 PM CDT | Special Marine Warning | LIX | 55 min |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.